# SDR 2009FA0000980

- Difficulty date: November 2, 2009
- Submitted: November 20, 2009
- Operation: General aviation
- Aircraft: N52090
- Make and model: Cessna 172P
- Aircraft serial: 17274409
- Engine: Lyc O320D2J
- System (JASC): 7414 · Magneto/Distributor
- Part: Gear
- Part number: M3827
- Condition: Loose
- Location: Magneto
- Part time: 246 hours
- Component: Magneto, Slick
- Component part number: 4371
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CUSTOMER COMPLAINED OF DEAD LT MAGNETO ON GROUND RUN UP.  REMOVED AND OPENED MAGNETO HSG TO FIND A LOT OF DUST.  UPON INVESTIGATION, DISCOVERED THAT ROTOR GEAR HAD MOVED UP ON ITS SHAFT AND RUBBED DISTRIBUTOR GEAR HSG.  CALLED SERVICE SUPPORT, THEY TOLD US THAT THEY WERE AWARE OF THIS PROBLEM WITH A RANGE OF SN MAGNETO`S.  DUST THAT HAD WORN OFF THE GEAR GOT BETWEEN THE POINTS AND MADE THE MAGNETO INOPERATIVE.  WHILE MAGNETO WAS OPEN ALSO C/W SB 02-08A CAM INSP; FOUND OK AND SB03-08A CARBON BRUSH INSP; THAT WAS BAD AND REPLACED BRUSH.  ALSO, REPLACED THE POINTS WITH A NEW KIT, AND A NEW ROTOR GEAR.  C/W A 500 HR INSP ON THE MAGNETO AND THEN REINSTALLED IT ON THE ENG IN THE SAME POSITION.  GROUND RUN UP FOUND NORMAL.  (K)
